MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6533
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: used the first day of the month of the bsc aware date since event date was not provided.
 
Event or Problem Description
It was reported that shaft break occurred.A 20mm x 3.25mm nc quantum apex balloon catheter was advanced for dilatation.Balloon was intact and fine when it was opened from the package.However, upon inflation, it was fractured in the middle of the wire and completely broke off from the system.The balloon was able to be retrieved from the body with a guide extension catheter.The procedure was completed with a different device.No further patient complications nor injuries reported.
 
Additional Manufacturer Narrative
B3.Date of event: used the first day of the month of the bsc aware date since event date was not provided.Device evaluated by manufacturer: returned product consisted of a nc quantum apex balloon catheter.The device was visually and microscopically examined.There were numerous hypotube kinks to the device.There was a separation of the hypotube 82.6cm from the strain relief.The separated ends were ovaled in shape indicating the device was kinked prior to separation.The rapid port exchange was torn a total length of 2mm which indicates an interaction or difficulty with a guidewire.There was contrast in the inflation lumen, blood in the guidewire lumen, and the balloon was tightly folded.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13006535
Report Number2134265-2021-15613
Device Sequence Number1816926
Product Code LOX
UDI-Device Identifier08714729783497
UDI-Public08714729783497
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Model Number6533
Device Catalogue Number6533
Device Lot Number0027384173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown